Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 2007, 10:05 PM CDT for Christian County, Webster County, Wright County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 2, 2007, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Christian County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:20 AM CDT | FLOOD | 2 Nw Bruner, MO | MARSHFIELD ROAD AND AZTEC FLOODED |
| Jun 2, 2:20 AM CDT | FLOOD | 6 Ene Sparta, MO | JOHN FORD ROAD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 020310
FFWSGF
MOC043-225-229-020900-
/X.NEW.KSGF.FF.W.0075.070602T0305Z-070602T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 AM CDT.
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED OVER 2 INCHES OF RAINFALL
HAS FALLEN OVER THE WARN AREA IN THE LAST HOUR. ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE OVER THE WARN AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MARSHFIELD...MOUNTAIN GROVE...DIGGINS...FORDLAND...HARTVILLE...
MANSFIELD...NORWOOD...SEYMOUR AND SPARTA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3685 9316 3703 9321 3708 9318 3708 9309
3710 9306 3732 9306 3735 9274 3749 9269
3749 9224 3706 9227 3708 9289 3705 9292
3684 9292 3684 9315
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:06 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 1, 3:06 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT FRI JUN 01 2007
.DISCUSSION...
CURRENTLY...AIRMASS IS UNDERGOING A RECOVERY PHASE IN THE WAKE OF
THIS MORNINGS DECAYING CONVECTION. TEMPERATURES HAVE JUMPED BACK
INTO THE LOWER 80S AREA WIDE...WITH DEWPOINTS MAKING THEIR WAY BACK
INTO THE 60S AFTER DIPPING INTO THE 50S ACROSS WESTERN PORTIONS OF
THE CWA. VIS/IR SAT IMAGERY (AND A LOOK OUTSIDE THE DOOR) SHOWING
VERY LITTLE CU DEVELOPMENT AT THIS HOUR. THIS SHOULD CHANGE AS WHAT
LITTLE INHIBITION REMAINS IS ERODED DURING THE NEXT FEW HOURS.
NEVERTHELESS...WITH THE REGION BETWEEN MID LEVEL DISTURBANCES
ALOFT...ANY SHRA/TSRA DEVELOP WILL BE ON THE SCATTERED SIDE.
TONIGHT AND SATURDAY...PRIMARY FORECAST CHALLENGE WILL BE CHANCES
FOR SHRA/TSRA. THE UPPER LOW OVER THE DAKOTAS CONTINUES TO SEND A
SERIES OF DISTURBANCES ACROSS THE PLAINS STATES. THE 12Z SUITE OF
SHORT RANGE GUIDANCE DID NOT INITIALIZE BOUNDARY LAYER MOISTURE VERY
WELL...AND THEIR RESPECTIVE REPRESENTATIONS OF CONVECTIVE
DEVELOPMENT ARE SUSPECT. NEVERTHELESS...ONGOING DEVELOPMENT OVER
CENTRAL KANSAS WILL CONTINUE TO EVOLVE AND AFFECT THE REGION
OVERNIGHT AS THE NEXT IN A SERIES OF SHORTWAVES IS SENT OUR WAY.
FOLLOWING THE TRENDS OF THE 03Z AND 09Z SREF...IT APPEARS THAT THE
BULK OF ANY PRECIP TONIGHT WILL BE CONFINED TO THE NW THIRD TO HALF
OF THE CWFA AS DEVELOPMENT CONTINUES ALONG A COLD FRONT ACROSS
CENTRAL KANSAS. THIS FEATURE WILL SLOWLY...BUT DELIBERATELY SHIFT TO
THE EAST AND APPROACH THE NW CWA ON SATURDAY.
THE DEVELOPMENT OF A SUBSTANTIAL COLD POOL...SUCH AS ONE THAT
AFFECTED THE AREA THIS MORNING...IS A LITTLE LESS LIKELY TONIGHT.
DEEP LAYER SHEAR AND INSTABILITY REMAINS MARGINAL AND CORFIDI
VECTORS SUGGEST AN ELONGATED AXIS OF TSRA ORIENTED NE/SW COMPLEX.
ANY SUBSTANTIAL FORWARD PROPAGATION APPEARS TO BE HEADED JUST TO OUR
NORTH...WITH THE SOUTHERN PERIPHERY OF THE TSRA MAKING MUCH SLOWER
PROGRESS TO THE EAST. WILL ALTER THE ORIENTATION OF THE FLASH FLOOD
WATCH WITH THE ISSUANCE OF THIS PACKAGE...REMOVING THE SOUTHERN
COUNTIES AND EXTENDING THE TIME OF THE WATCH ACROSS THE NW THIRD OF
THE CWA.
BY MIDDAY SATURDAY AND BEYOND...A LOW END RISK OF SEVERE WEATHER IS
PLAUSIBLE ACROSS MOST OF THE AREA. DEEP LAYER SHEAR REMAINS MARGINAL
(30KTS AT BEST) AND MID 60S DEWPOINTS SHOULD YIELD MLCAPE VALUES IN
THE 1500-2000 J/KG RANGE. ASSUMING TEMPS DO REACH THE LOWER 80S ONCE
AGAIN...THE EXPECTED SHEAR AND INSTABILITY SHOULD BE JUST ENOUGH TO
SUPPORT A FEW SEVERE STORMS...MOST LIKELY ACROSS THE EASTERN TWO
THIRDS OF THE AREA.
CONVECTION SHOULD LINGER ACROSS THE EASTERN AND SOUTHERN CWA INTO
SATURDAY EVENING BEFORE DISSIPATING.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE UPPER LOW OVER THE UPPER
MIDWEST WILL CONTINUE TO SHIFT EAST TOWARD THE GREAT LAKES REGION.
THIS WILL KEEP THE ARE IN A NW FLOW REGIME ALOFT. A FEW DISTURBANCE
WILL STREAK THROUGH THE AREA DURING THIS TIME...BUT CONFIDENCE IN
TIMING AND OVERALL SENSIBLE WEATHER POTENTIAL WARRANTS ONLY A
MENTION OF SLIGHT CHC POPS. TEMPERATURES WILL REMAIN NEAR SEASONAL
AVERAGES.
IN THE EXTENDED...TUESDAY THROUGH FRIDAY...MED RANGE MODEL OUTPUT
AND ENSEMBLES CONTINUE DECENT RUN TO RUN CONTINUITY. THE UPPER
PATTERN WILL UNDERGO A GRADUAL TRANSFORMATION FROM A RIDGE
WEST/TROUGH EAST TO TROUGH WEST/RIDGE EAST AS AN UPPER LOW
RETROGRADES ACROSS THE NORTHERN TERRITORIES OF ALASKA. VERY LITTLE
TO HANG ONES HAT ON REGARDING POPS THROUGH AT LEAST THE MID WEEK
TIME FRAME...AND HAVE GONE DRY FOR THIS TIME FRAME. SOME SEMBLANCE
OF CYCLOGENESIS IN THE LEE OF THE ROCKIES IS PROGGED BY THE LATTER
HALF OF NEXT WEEK...BUT CONFIDENCE IS LOW REGARDING THE TIMING OF
ANY FEATURE AFFECTING OUR REGION. THUS HAVE CUT GUIDANCE POPS FOR
THUR AND FRI TO SLIGHT CHC. TEMPERATURE WISE...A WARMING TREND IS ON
TAP. READINGS WILL STAY AT OR JUST ABOVE AVERAGE TUES...BUT RAPIDLY
WARMING 850MB TEMPS FROM BOTH THE ECMWF AND GFS SUGGEST HIGHS IN THE
85-90 RANGE BY WED THROUGH FRI.
GAGAN
&&
.AVIATION...
IN THE WAKE OF THE STORMS THAT MOVE THROUGH THIS MORNING CONDITIONS
IMPROVED TO VFR AT BOTH KSGF AND KJLN. EXPECT VFR CONDITIONS TO
CONTINUE INTO THIS EVENING WITH SHOWERS AND THUNDERSTORMS DEVELOPING
IN THE VICINITY OF BOTH TAF LOCATIONS. THIS WILL BE DEPENDENT UPON
CLOUD COVER...AND HOW WELL THE AIRMASS CAN RECOVER FROM THIS MORNING
AND DESTABILIZE. EXPECT SCATTERED STORMS ACROSS THE REGION THROUGH
SATURDAY MORNING WITH MVFR CONDITIONS POSSIBLE NEAR ANY STORMS THAT
DO DEVELOP.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7PM ALONG AND WEST OF A LINE FROM
WARSAW TO BRANSON.
KS...FLASH FLOOD WATCH UNTIL 7PM FOR BOURBON...CRAWFORD AND
CHEROKEE COUNTIES.
WFO SGFHazardous weather outlook, Jun 1, 9:45 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 945 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 65 THROUGH 1 AM SATURDAY MORNING. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING ACROSS MUCH OF WESTERN MISSOURI AND SOUTHEAST KANSAS. SUFFICIENT WIND SHEAR WILL CAUSE A FEW STORMS TO BECOME SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DUE TO THE VERY MOIST AIRMASS IN PLACE...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION AROUND SUNRISE SATURDAY. THIS ACTIVITY WILL DEVELOP AHEAD OF A COLD FRONT...WHICH IS EXPECTED TO STALL OUT OVER SOUTHERN MISSOURI BY MIDDAY. THIS FEATURE WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE LATE MORNING AND AFTERNOON HOURS. AT THIS TIME...IT APPEARS THAT SUFFICIENT INSTABILITY WILL BE AVAILABLE TO SUPPORT SCATTERED SEVERE THUNDERSTORMS... PARTICULARLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 1 AM SATURDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 1, 9:00 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 3 E ASBURY 37.27N 94.55W
06/01/2007 JASPER MO CO-OP OBSERVER
COUNTY ROAD 300 BETWEEN OAK ROAD AND BASELINE ROAD
FLOODED
&&
GCLAYCOMSpecial weather statement, Jun 1, 9:05 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT FRI JUN 1 2007 MOZ070-071-020245- PULASKI MO-PHELPS MO- 905 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ALERT FOR PHELPS AND PULASKI COUNTIES UNTIL 945 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT LEONARD WOOD...MOVING EAST AT 25 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PHELPS AND SOUTHEASTERN PULASKI COUNTIES. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 156 AND 183. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Local storm report, Jun 1, 9:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST FARLINGTON 37.62N 94.83W
06/01/2007 E60 MPH CRAWFORD KS LAW ENFORCEMENT
&&
GCLAYCOMLocal storm report, Jun 1, 9:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD LAMAR 37.49N 94.28W
06/01/2007 BARTON MO EMERGENCY MNGR
W HIGHWAY WEST OF LAMAR CLOSED DUE TO FLASH FLOODING
&&
GCLAYCOMLocal storm report, Jun 1, 9:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 10 NNE MINDENMINES 37.60N 94.52W
06/01/2007 BARTON MO EMERGENCY MNGR
HWY P 5NW OF LIBERAL CLOSED. HWY K 2SW OF LIBERAL CLOSED
DUE TO FLASH FLOODING.
&&
GCLAYCOMLocal storm report, Jun 1, 9:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD PITTSBURG 37.41N 94.70W
06/01/2007 CRAWFORD KS TRAINED SPOTTER
SEVERAL STREETS FLOODED IN PITTSBURG.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 1, 7:11 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 1, 7:18 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 37 min |
| Jun 1, 7:20 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 23 min |
| Jun 1, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 67 min |
| Jun 1, 7:37 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 53 min |
| Jun 1, 7:39 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 40 min |
| Jun 1, 8:12 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 1, 8:20 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 55 min |
| Jun 1, 8:51 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 2, 5:25 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 2, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 55 min |
| Jun 2, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.